Alert archive / Nevada / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 6, NWS Elko, NV

June 22, 2005Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 22, 2005, 12:47 PM PDT for Elko County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2005, 12:47 PM PDT (19:47 UTC)
Expired
Jun 22, 2005, 1:28 PM PDT
In force
41 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3239 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:50 AM PDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 22, 8:50 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
850 AM PDT WED JUN 22 2005

.SYNOPSIS...HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL REMAIN
OVER THE GREAT BASIN FOR THE NEXT SEVERAL DAYS. SOME MOISTURE WILL
WORK NORTH FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
OVER MAINLY EASTERN NEVADA.  LOW PRESSURE WILL GRADUALLY MOVE IN
FROM THE PACIFIC COAST FOR MORE UNSETTLED WEATHER ON THE WEEKEND.
&&

.UPDATE...HAVE UPDATED ZONES TO GO TO COVERAGE FOR WX ACROSS THE
REGION TODAY WITH ACTIVITY NEAR WHITE PINE COUNTY THIS MORNING.
ALSO BUMPED UP PRECIP COVERAGE ACROSS EXTREME EASTERN ELKO COUNTY
GIVEN CURRENT TRAJECTORIES AND SYNOPTIC FLOW ACROSS THE EASTERN
HALF OF NV. DO NOT EXPECT MUCH IN THE WAY OF QPF WITH THESE STORMS...
ESPECIALLY THE FURTHER WEST YOU GO. YET WITH AVAILABLE MID-LEVEL
MOISTURE...APPROACHING SUB-TROPICAL JET AND CONVECTIVE INSTABILITY
THAT IS TO BE REALIZED THIS AFTERNOON WILL SEE SOME QPF ACROSS
EASTERN ZONES...WHETHER IT IS ENOUGH TO BE WETTING RAIN FOR FIRE
WEATHER CONCERNS IS ANOTHER ISSUE.  FEHRN

.SHORT TERM...MAIN FORECAST PROBLEM WILL BE -TSRA POPS OVER ERN
ZONES. CURRENT IR PIX AND KLRX RADAR SHOWS ISOLD -TSRA IN ERN
NYE COUNTY. THIS ASSOCD WITH WEAK VORT FEATURE AND 50KT SPEED MAX
SHEARING NNE. LAPS ANALYIS INDICATES LLVL INSTABILITY IN ERN THIRD
OF NV WITH LIS AROUND -2. ALSO GOES SNDR PW SHOWING MARKED INCREASE
IN PW VALUES TO .75 INCH IN SAME ERN ZONES. THE NAM AND GFS BOTH
KEEP SUBTROPICAL 50KT JET IN SW FLOW THIS AFTN WITH SFC LIS BELOW
-2 AND CAPES. WINDS BELOW 500MB LOOK DEFINITELY WEAKER TODAY ON FCST
SOUNDINGS SO MIXING SHOULD KEEP SFC WINDS IN BREEZY CAT ECNTRL NV.
00Z THU NAM/GFS FCST SHOWS A STRONGER VORT FEATURE SHEARING NE WITH
700MB TROUGH/CONVERGENCE AXIS SHIFTING ACROSS ERN NV. WILL KEEP IN
LINE WITH SLGHT CHC -TSRA POPS ECNTRL/ERN ZONES INTO EVENING. TEMPS
VERY WARM AGAIN...EVEN WITH CLOUD COVER AS 700MB CLOSE TO +16C.  WEAK
INSTABILIY AND CONVERGENCE AXIS REMAINS OVER ERN ZONES THU FOR
CONTINUED SLGHT CHC POPS ON THURSDAY. SLA

.LONG TERM...ON FRIDAY THE GFS AND NAM ARE CONSISTENT IN S/WV
RIDGING OVER THE CWA AS UPPER LOW DROPPING SOUTH BEGINS TO SHIFT
INLAND OVER CNTRL CA. INSTABILITY AND CONVERENCE AXIS WILL BE BEST
IN WRN/NW ZONES FRI AFTN/EVE INTO SAT AS UPPER LOW WEAKENS AND
SLOWLY SHEARS EAST. GFS HAS HAD SOME CONTINUTITY TO IT WITH
BAROCLINIC BOUNDARY WEAKENING AS STRONGER S/WV ENERGY DROPS IN FROM
NW ON SUNDAY. STILL ENOUGH UNCERTAINTY IN TIMING AND POSTION TO KEEP
MAINLY SLGHT CHC POPS INTO TUES ACROSS MOST ZONES. SLA

&&

.AVIATION...MID-LEVEL MSTR MOVG NWD ACRS ERN NV WILL BRING WDLY SCT
MAINLY DRY TSTMS TDA. MAIN THREAT WILL BE STG GUSTY SFC WNDS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FLOOD WARNING FOR THE HUMBOLDT RIVER DOWNSTREAM FROM COMUS THROUGH
WINNEMUCCA TO THE HUMBOLDT-PERSHING COUNTY LINE...NVZ030 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR THE JARBIDGE RIVER NEAR JARBIDGE...NVZ031 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR LAMOILLE CREEK AND SMALLER STREAMS...NVZ034 UNTIL
FURTHER NOTICE.

RED FLAG WARNING...FWZ455 AND FWZ457 WEDNESDAY.

&&
Hazardous weather outlook, Jun 21, 8:11 PM PDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
811 PM PDT TUE JUN 21 2005

NVZ013-035-221300-
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
811 PM PDT TUE JUN 21 2005...CORRECTED FOR WORDING

THIS OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING GUSTY DAYTIME WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR
FIRE WEATHER ZONES 455 AND 457 FOR WEDNESDAY. PLEASE REFER TO WWUS85
KLKN...RNORFWLKN...FOR FURTHER DETAILS. WINDS WILL DECREASE
WEDNESDAY EVENING AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ032-033-036-037-221300-
EXTREME EASTERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN NEVADA

DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING BREEZY DAYTIME WINDS AND WARM DAYTIME TEMPERATURES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ030-031-034-221300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTHWESTERN...EXTREME NORTHEASTERN NEVADA AND
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE

DAY ONE...TODAY AND TONIGHT

THE HUMBOLDT RIVER FROM COMUS TO WINNEMUCCA CONTINUES TO FLOW AT
FLOOD STAGE. THE JARBIDGE RIVER IN EXTREME NORTHERN ELKO COUNTY AND
LAMOILLE CREEK NEAR THE RUBY MOUNTAINS ARE NEAR FLOOD STAGE AS A
RESULT OF WARMER TEMPERATURES. REFER TO WGUS85 KLKN...RNOFLSLKN...FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HUMBOLDT RIVER IS EXPECTED TO GRADUALLY RECEDE THROUGH THE
WEEK...AND FALL BELOW FLOOD STAGE BY THE END OF THE WEEK. WARMER
TEMPERATURES WILL BRING A FAST SNOWMELT THIS WEEK AND STREAMS AND
RIVERS DRAINING HIGH ELEVATIONS ARE EXPECTED TO REMAIN HIGH. THE
JARBIDGE RIVER AND LAMOILLE CREEK COULD REACH FLOOD STAGE ANYTIME
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CLAYCOMB

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:56 PM PDTSevere Thunderstorm WarningLKNElko50 min
Jun 22, 2:11 PM PDTSevere Thunderstorm WarningLKNWhite Pine63 min
Jun 22, 2:35 PM PDTSevere Thunderstorm WarningLKNElko40 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.